3 doctors weighed in:

Do the side effects of Coumadin (warfarin) build up over time? Are there long term side effects?

3 doctors weighed in
Dr. Ted King
Phlebology
1 doctor agrees

In brief: Not really

The major side effect of Coumadin (warfarin) is bleeding from too much or getting another blood clot from too little.
As long as your INR is between 2-3 and stays that way, you risk of bleeding or further clotting should not change--no matter how long you take it. Once you are off of Coumadin (warfarin) for 5 days or less, its effects should be gone, as dr. Penba said.

In brief: Not really

The major side effect of Coumadin (warfarin) is bleeding from too much or getting another blood clot from too little.
As long as your INR is between 2-3 and stays that way, you risk of bleeding or further clotting should not change--no matter how long you take it. Once you are off of Coumadin (warfarin) for 5 days or less, its effects should be gone, as dr. Penba said.
Dr. Ted King
Dr. Ted King
Thank
Dr. Riga Pemba
Internal Medicine
1 doctor agrees

In brief: Should not

Coumarin is take for certain medical problems and it works by thinning the blood to prevent blood clots.
It works by inhibiting certain blood clotting factors. As soon as one stops taking the coumarin the blood regains it's usual clotting abilities. It usually takes about 48 to 72 hours to replenish these factors leaving no long term side effects.

In brief: Should not

Coumarin is take for certain medical problems and it works by thinning the blood to prevent blood clots.
It works by inhibiting certain blood clotting factors. As soon as one stops taking the coumarin the blood regains it's usual clotting abilities. It usually takes about 48 to 72 hours to replenish these factors leaving no long term side effects.
Dr. Riga Pemba
Dr. Riga Pemba
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors